Aa
A
A
Close
Avatar universal
Skin rashes and thyroid
For two years I have suffered from a skin rash which mimics scabies.  I have had various tests including biopsies.  The rash now covers my entire body and itches a lot.  For many years Ihave been on thyroid medication for nodules on my thyroid.  Could the rash be related to my thyroid?  


This discussion is related to Skin rashes.
Cancel
7 Answers
Page 1 of 1
519035 tn?1348279373
probably not, but you should visit a dermatologist. I have psoriasis that i found has grown. its definately from the stress, but I was trying to blame the meds lol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
440728 tn?1234648902
Hi, not sure about meds and rashes. But rashes are associated with a variety of auto-immune diseases. And due to the fact that thyroid conditions are also often due to an auto-immune disease process which attacks the thyroid, people with thyroid disease are also at risk of other auto-immune conditions. I would ask your doc if the rash could be related to one.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
595495 tn?1225483493
A speckled rash that wouldnt go away was the only sympton of diabetes my husband had.

Ask the doc to do a blood sugar screen. It ticks me off we spent 2 YEARS messing around before someone made the connection. Diflucan would get rid of it but it still return 2 x year and we have to re-treat.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
YES!!!! It is related to thyroid! I went thru this painful bleeding rash on my arms and legs for years..ugh its just awful. Went to every skin Dr and they were stumped..well I just had thyroid surgery to remmove toxic nodule and half my thyroid...guess what? The rash is finally clearing up all by it self now! Yaaaaay! Tell you Dr about it and insist you get your thyroid treated..myself I recomend the surgery over the radiation. A litter more painful but much safer esp for those of us with thyroid rash!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
PS if you have the surgery do NOT let them use neosporin or bacitracin on your insicion! I went thru a awful rash from it too..ugh not fun. Tell then to use something milder like A&D ointment since your already rash prone like me!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
It is nice to find someone who knows that rashes can be due to thyroid problems. I asked the Endocrinologist about the rashes and itching I have had for months about it...he said he doesn't really keep up with skin problems...what a dummy! I really need to find a doctor that actually know medicine...I told him the itching is driving me CRAZY and he had no clue. Thanks a bunch! Anyone know a good Endocrinologist in South Florida?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Dr. Krieger near South Miami Hospital is great! She is a well known endocronologist who brought to my attention that I had Hashimoto's (bloodwork confirmed results). She explained my skin rashes can be related to my thyroid as this is very common (Uticaria) with people with Thyroid Issues.  She prescribed synthroid at the lowest dosage (0.025 mg) daily and its been helping alot, along with Zyrtec daily.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources